Alert archive / California / Wind Advisories in 2013

Wind Advisory 7, NWS San Diego, CA

February 7, 2013Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Feb 7, 2013, 2:40 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 7, 2013, 8:00 PM PST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2013, 2:40 AM PST (10:40 UTC)
In effect from
Feb 7, 2013, 8:00 PM PST
Expired
Feb 8, 2013, 8:42 PM PST
In force
25 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WWUS76 KSGX 071040
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
240 AM PST THU FEB 7 2013

...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH
FRIDAY EVENING...

.A COLD TROUGH OF LOW PRESSURE WILL SLOWLY SAG OVER SOUTHERN
CALIFORNIA TONIGHT AND FRIDAY...BRINGING GUSTY WEST WINDS TO THE
MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL BE ALONG THE RIDGE
TOPS...THE DESERT SLOPES...AND THROUGH AND BELOW THE FAVORED
CANYONS AND PASSES...WITH GUSTS UP TO 55 MPH POSSIBLE.

CAZ055-056-058-060>062-072200-
/O.NEW.KSGX.WI.Y.0007.130208T0400Z-130209T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
240 AM PST THU FEB 7 2013

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST
FRIDAY. 

* WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH. LOCAL
  GUSTS UP TO 55 MPH POSSIBLE IN THE FAVORED LOCATIONS NEAR THE
  BANNING PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY.

* TIMING...TONIGHT THROUGH FRIDAY EVENING.

* LOCATION...ALONG THE MOUNTAIN RIDGE TOPS AND THE DESERT SLOPES AS
  WELL AS THROUGH AND BELOW THE FAVORED CANYONS AND PASSES.

* VISIBILITY...LOCALLY NEAR A QUARTER MILE IN BLOWING DUST IN THE
  DESERTS. LOCALLY NEAR A QUARTER MILE IN BLOWING SNOW IN THE
  MOUNTAINS ON FRIDAY AND FRIDAY EVENING.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
7 follow-up statements
026 
WWUS76 KSGX 071320
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
520 AM PST THU FEB 7 2013

...AREAS OF FOG IN THE INLAND EMPIRE THIS MORNING...

...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH
FRIDAY EVENING...

.A COLD TROUGH OF LOW PRESSURE WILL SLOWLY SAG OVER SOUTHERN
CALIFORNIA TONIGHT AND FRIDAY...BRINGING GUSTY WEST WINDS TO THE
MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL BE ALONG THE
RIDGE TOPS...THE DESERT SLOPES...AND THROUGH AND BELOW THE
FAVORED CANYONS AND PASSES...WITH GUSTS UP TO 55 MPH POSSIBLE.

CAZ048-071700-
/O.NEW.KSGX.FG.Y.0004.130207T1320Z-130207T1700Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
520 AM PST THU FEB 7 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* LOCATION...INLAND EMPIRE...MAINLY ALONG INTERSTATES 15 AND 215
  AS WELL AS ALONG HIGHWAYS 71 AND 91.

* VISIBILITY...A QUARTER MILE OR LESS AT TIMES.

* IMPACTS...MOTORISTS SHOULD USE CAUTION WHEN ENCOUNTERING 
  DENSE FOG. VISIBILITY CAN SUDDENLY DROP TO NEAR ZERO. REDUCE 
  SPEED AND USE LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

CAZ055-056-058-060>062-072130-
/O.CON.KSGX.WI.Y.0007.130208T0400Z-130209T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
520 AM PST THU FEB 7 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 PM PST FRIDAY...

* WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH. 
  LOCAL GUSTS UP TO 55 MPH POSSIBLE IN THE FAVORED LOCATIONS 
  NEAR THE BANNING PASS AND NORTH OF INTERSTATE 10 IN THE 
  COACHELLA VALLEY. 

* TIMING...TONIGHT THROUGH FRIDAY EVENING.

* LOCATION...ALONG THE MOUNTAIN RIDGE TOPS AND THE DESERT SLOPES 
  AS WELL AS THROUGH AND BELOW THE FAVORED CANYONS AND PASSES. 

* VISIBILITY...LOCALLY NEAR A QUARTER MILE IN BLOWING DUST IN 
  THE DESERTS. LOCALLY NEAR A QUARTER MILE IN BLOWING SNOW IN 
  THE MOUNTAINS ON FRIDAY AND FRIDAY EVENING. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
814 
WWUS76 KSGX 071710
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
910 AM PST THU FEB 7 2013

...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH
FRIDAY EVENING...

.A COLD TROUGH OF LOW PRESSURE WILL SLOWLY SAG OVER SOUTHERN
CALIFORNIA TONIGHT AND FRIDAY...BRINGING GUSTY WEST WINDS TO THE
MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL BE ALONG THE
RIDGE TOPS...THE DESERT SLOPES...AND THROUGH AND BELOW THE
FAVORED CANYONS AND PASSES...WITH GUSTS UP TO 55 MPH POSSIBLE.

CAZ048-071815-
/O.EXP.KSGX.FG.Y.0004.000000T0000Z-130207T1700Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
910 AM PST THU FEB 7 2013

...DENSE FOG ADVISORY HAS EXPIRED...
AREAS OF DENSE FOG WILL BE LIFTING THROUGH 10 AM THIS MORNING. 

$$

CAZ055-056-058-060>062-080115-
/O.CON.KSGX.WI.Y.0007.130208T0400Z-130209T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
910 AM PST THU FEB 7 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 PM PST FRIDAY...

* WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH. 
  LOCAL GUSTS UP TO 55 MPH POSSIBLE IN THE FAVORED LOCATIONS 
  NEAR THE BANNING PASS AND NORTH OF INTERSTATE 10 IN THE 
  COACHELLA VALLEY. 

* TIMING...TONIGHT THROUGH FRIDAY EVENING.

* LOCATION...ALONG THE MOUNTAIN RIDGE TOPS AND THE DESERT SLOPES 
  AS WELL AS THROUGH AND BELOW THE FAVORED CANYONS AND PASSES. 

* VISIBILITY...LOCALLY NEAR A QUARTER MILE IN BLOWING DUST IN 
  THE DESERTS. LOCALLY NEAR A QUARTER MILE IN BLOWING SNOW IN 
  THE MOUNTAINS ON FRIDAY AND FRIDAY EVENING. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
042 
WWUS76 KSGX 071959
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1159 AM PST THU FEB 7 2013

...GUSTY WEST WINDS WILL DEVELOP IN THE DESERTS OVERNIGHT...

.A COLD TROUGH OF LOW PRESSURE WILL SLOWLY SAG OVER SOUTHERN
CALIFORNIA TONIGHT AND FRIDAY...BRINGING GUSTY WESTERLY WINDS TO 
THE MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL BE ALONG THE
DESERT SLOPES...AND THROUGH AND BELOW THE FAVORED PASSES. GUSTS UP
TO 55 MPH ARE POSSIBLE.

CAZ055-056-058-072100-
/O.CAN.KSGX.WI.Y.0007.130208T0400Z-130209T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1159 AM PST THU FEB 7 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

A WINTER STORM WARNING HAS BEEN ISSUED TO COVER THE WINDY
CONDITIONS. 

$$

CAZ061-062-080400-
/O.EXT.KSGX.WI.Y.0007.130208T1100Z-130209T1100Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1159 AM PST THU FEB 7 2013

...WIND ADVISORY NOW IN EFFECT FROM 3 AM FRIDAY TO 3 AM PST
SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM FRIDAY TO 3 AM PST
SATURDAY. 

* TIMING...TONIGHT THROUGH FRIDAY EVENING.

* LOCATION...ALONG THE MOUNTAIN RIDGE TOPS AND THE DESERT 
  SLOPES AS WELL AS THROUGH AND BELOW THE FAVORED CANYONS AND 
  PASSES. 

* VISIBILITY...LOCALLY NEAR A QUARTER MILE IN BLOWING DUST IN THE
  DESERTS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ060-080400-
/O.EXT.KSGX.WI.Y.0007.130208T1100Z-130209T0200Z/
APPLE AND LUCERNE VALLEYS-
1159 AM PST THU FEB 7 2013

...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 6 PM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 6 PM PST FRIDAY. 

* TIMING...TONIGHT THROUGH FRIDAY EVENING.

* LOCATION...ALONG THE MOUNTAIN RIDGE TOPS AND THE DESERT 
  SLOPES AS WELL AS THROUGH AND BELOW THE FAVORED CANYONS AND 
  PASSES. 

* VISIBILITY...LOCALLY NEAR A QUARTER MILE IN BLOWING DUST IN THE
  DESERTS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
949 
WWUS76 KSGX 080339
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
739 PM PST THU FEB 7 2013

...GUSTY WEST WINDS WILL DEVELOP IN THE DESERTS OVERNIGHT...

.A COLD LOW PRESSURE SYSTEM WILL MOVE OVER SOUTHERN CALIFORNIA
TONIGHT AND FRIDAY...BRINGING GUSTY WEST WINDS TO THE MOUNTAINS
AND DESERTS. THE STRONGEST WINDS WILL BE ALONG THE DESERT
SLOPES OF THE MOUNTAINS AND THROUGH AND BELOW THE FAVORED PASSES.
GUSTS UP TO 55 MPH ARE POSSIBLE.

CAZ061-062-081300-
/O.CON.KSGX.WI.Y.0007.130208T1100Z-130209T1100Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
739 PM PST THU FEB 7 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 3 AM PST
SATURDAY...

* TIMING...TONIGHT THROUGH EARLY SATURDAY MORNING.

* WINDS...WINDS WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* LOCATION...NEAR THE FOOTHILLS OF THE MOUNTAINS...AS WELL AS BELOW
  THE FAVORED CANYONS AND PASSES.

* VISIBILITY...LOCALLY DOWN TO ONE MILE OR LESS IN BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ060-081300-
/O.CON.KSGX.WI.Y.0007.130208T1100Z-130209T0200Z/
APPLE AND LUCERNE VALLEYS-
739 PM PST THU FEB 7 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM PST FRIDAY...

* TIMING...TONIGHT THROUGH FRIDAY EVENING.

* WINDS...WINDS SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 50
  MPH.

* LOCATION...NEAR THE FOOTHILLS OF THE MOUNTAINS AS WELL AS
  THROUGH AND BELOW THE FAVORED CANYONS AND PASSES.

* VISIBILITY...LOCALLY DOWN TO ONE MILE OR LESS IN BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
510 
WWUS76 KSGX 081105
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
305 AM PST FRI FEB 8 2013

...GUSTY WEST WINDS WILL CONTINUE IN THE DESERTS THROUGH TONIGHT...

.A VERY COLD LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE OVER
SOUTHERN CALIFORNIA TODAY AND TONIGHT...BRINGING GUSTY WEST WINDS
TO THE MOUNTAINS AND DESERTS. ALTHOUGH THE STRONGEST WINDS WILL
BE ALONG THE DESERT SLOPES OF THE MOUNTAINS AND THROUGH AND BELOW
THE FAVORED PASSES...GUSTY WINDS WILL BE POSSIBLE ACROSS ALL
AREAS. GUSTS UP TO 55 MPH ARE POSSIBLE.

CAZ060-082000-
/O.EXT.KSGX.WI.Y.0007.000000T0000Z-130208T2000Z/
APPLE AND LUCERNE VALLEYS-
305 AM PST FRI FEB 8 2013

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY. 

* TIMING...THROUGH NOON PST TODAY.

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 30 MPH...WITH GUSTS TO 50
  MPH.

* LOCATION...APPLE AND LUCERNE VALLEYS.

* VISIBILITY...LOCALLY DOWN TO ONE MILE OR LESS IN BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

* OUTLOOK...THESE GUSTY WEST WINDS WILL CONTINUE THROUGH THIS
  EVENING...BUT ARE NOW COVERED IN THE WINTER WEATHER ADVISORY
  STARTING AT NOON PST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-062-082200-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-130209T1100Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
305 AM PST FRI FEB 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST SATURDAY.

* TIMING...TODAY THROUGH EARLY SATURDAY MORNING.

* WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH.

* LOCATION...COACHELLA VALLEY AND THE SAN DIEGO COUNTY DESERTS.

* VISIBILITY...LOCALLY DOWN TO ONE MILE OR LESS IN BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
820 
WWUS76 KSGX 082104
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
104 PM PST FRI FEB 8 2013

...GUSTY WESTERLY WINDS WILL CONTINUE THROUGH TONIGHT...

.A VERY COLD LOW PRESSURE SYSTEM WILL MOVE THROUGH SOUTHERN
CALIFORNIA TONIGHT...CONTINUING GUSTY WESTERLY WINDS IN THE DESERTS.
THE STRONGEST WINDS WILL BE ALONG THE DESERT SLOPES OF THE MOUNTAINS
AND THROUGH AND BELOW THE FAVORED PASSES. GUSTS UP TO 50 MPH ARE
POSSIBLE.

CAZ061-062-090530-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-130209T1100Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
104 PM PST FRI FEB 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY. 

* TIMING...THROUGH EARLY SATURDAY MORNING.

* WINDS...WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS UP TO 50 MPH.

* LOCATION...HIGHEST GUSTS NEAR AND ALONG THE DESERT SLOPES.

* VISIBILITY...LOCALLY DOWN TO ONE MILE OR LESS IN BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
964 
WWUS76 KSGX 090442
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
842 PM PST FRI FEB 8 2013

CAZ061-062-090545-
/O.CAN.KSGX.WI.Y.0007.000000T0000Z-130209T1100Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
842 PM PST FRI FEB 8 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

LOCALLY BREEZY CONDITIONS WILL CONTINUE THROUGH THE PASSES AND
NEAR THE DESERT FOOTHILLS THIS EVENING. HOWEVER...WINDS HAVE
DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO WEAKEN
OVERNIGHT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

SS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:00 PM PST, 5 hours 40 minutes earlier.

Area forecast discussion, Feb 6, 9:00 PM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 PM PST WED FEB 6 2013

.SYNOPSIS...
SOME LOW CLOUDS RETURNING TO THE COASTAL AREAS BY EARLY THURSDAY
MORNING. OTHERWISE...FAIR WITH MILD TEMPERATURES THROUGH THURSDAY. A
COLD PACIFIC STORM WILL THEN MOVE INTO SOUTHERN
CALIFORNIA...BRINGING RAIN AND SHOWERS...MOUNTAIN SNOW...AND A
SLIGHT CHANCE OF THUNDERSTORMS TO THE REGION FOR LATE THURSDAY NIGHT
THROUGH SATURDAY. STRONG AND GUSTY WEST WINDS WILL ALSO LIKELY
DEVELOP IN THE MOUNTAINS AND DESERTS. A FEW SHOWERS MAY LINGER INTO
SUNDAY. A VERY GRADUAL WARMING TREND IS EXPECTED TO BEGIN
MONDAY...BUT TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH MOST OF
NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A TRANSITORY UPPER LEVEL RIDGE AHEAD OF THE APPROACHING LOW PRESSURE
SYSTEM AND ACCOMPANIED BY WEAK OFFSHORE FLOW HAS RESULTED IN ALMOST
COMPLETE CLEARING OF THE LOW CLOUDS BY LATE AFTERNOON. SOME LOW
CLOUDS COULD FORM AGAIN TONIGHT INTO THU MORNING BUT IF THEY
DO...THEY WILL MOST LIKELY NOT BE AS EXTENSIVE AS IN THE PAST FEW
DAYS. MOSTLY FAIR AND MILD ON THU AHEAD OF A PACIFIC STORM
APPROACHING FROM THE NW.

THE COLD PACIFIC STORM SYSTEM CURRENTLY OVER THE GULF OF ALASKA WILL
MOVE INTO THE PACIFIC NORTHWEST ON THU THEN ACROSS CENTRAL
CALIFORNIA AND INTO NEVADA ON FRI. THE ASSOCIATED COLD FRONT IS
EXPECTED TO MOVE THROUGH SOCAL ON FRI. THIS WILL BRING COLD AND
UNSETTLED WEATHER TO SOCAL FOR LATE THU NIGHT THROUGH MOST OF THE
WEEKEND. PRECIP WILL MOVE INTO THE REGION FROM THE NW LATE THU NIGHT
AND CONTINUE THROUGH SAT...WITH SHOWERS POSSIBLY LINGERING INTO
SUNDAY. WE CAN EXPECT PERIODS OF RAIN AND SHOWERS WITH SNOW IN THE
MTNS. TSTMS COULD DEVELOP FRI AFTERNOON/EVENING AS THE COLDEST AIR
MOVES IN ALOFT.

PRECIP TOTALS COULD RANGE FROM ONE QUARTER TO ONE HALF INCH IN THE
COASTAL AREAS AND VALLEYS...ONE HALF TO LOCALLY NEAR ONE INCH IN THE
MOUNTAINS AND LESS THAN TWO TENTHS OF AN INCH IN THE DESERTS.

SNOW LEVELS WILL START OUT AROUND 5000 TO 6000 FEET LATE THURSDAY
NIGHT...FALLING TO BETWEEN 2500 TO 3000 FEET BY FRIDAY NIGHT AND
EARLY SATURDAY. LOCAL SNOW LEVELS NEAR 2000 FEET WILL BE POSSIBLE
DURING SHOWERS. THREE TO SIX INCHES OF SNOW IS POSSIBLE ABOVE 4000
FEET...WITH LOCAL AMOUNTS OF SIX TO NINE INCHES...MAINLY ABOVE 6000
FEET. LOCAL SNOWFALL OF LESS THAN TWO INCHES IS EXPECTED IN THE
UPPER DESERTS...MAINLY NEAR THE SLOPES OF THE SAN BERNARDINO MTNS.
LOCAL AMOUNTS OF LESS THAN TWO INCHES ARE ALSO POSSIBLE ALONG THE
COASTAL FOOTHILLS OF THE MOUNTAINS LATE FRIDAY NIGHT AND EARLY
SATURDAY AS THE SNOW LEVELS LOWER TO NEAR 2000 FT.

SOUTHWEST TO WEST WINDS WILL INCREASE OVER THE MOUNTAINS AND DESERTS
THURSDAY NIGHT AND FRIDAY. THE WINDS WILL PEAK FRI MORNING WITH
GUSTS UP TO 65 MPH...MAINLY NEAR RIDGE TOPS AND ALONG AND NEAR
DESERT MOUNTAIN SLOPES...THEN STEADILY WEAKEN THROUGH SAT.

PRECIP WILL TAPER OFF SAT AND SUN...WITH LINGERING SHOWERS POSSIBLE
ON SUN AS A SHORTWAVE TROUGH MOVES INTO THE BASE OF THE MEAN TROUGH
FROM THE NORTH.

DRIER CONDITIONS FOR MON THROUGH FRI WITH A GRADUAL WARMING TREND AS
AN UPPER LEVEL RIDGE BUILDS OVER THE WRN PAC. HOWEVER...DAYTIME
TEMPS WILL REMAIN BELOW NORMAL THROUGH THE PERIOD...WITH PATCHY
FROST POSSIBLE IN THE INLAND VALLEYS DURING THE LATE NIGHT AND EARLY
MORNING HOURS.

&&

.AVIATION...
070415...COAST/VALLEYS...GENERALLY CLEAR THROUGH 07Z. AFT 07Z
SCT-BKN STRATUS WITH BASES 1800-2500 MSL FT AND TOPS 3000 MSL
INCREASING IN COVERAGE THROUGH 17Z. AREAS OF 3-5SM BR IN THE INLAND
VALLEYS FM 12Z-17Z.

FM 17-23Z...SCT STRATOCUMULUS WITH BASES 2000-2500 FEET BECOMING
LOCALLY BROKEN THROUGH 23Z.

MTNS/DESERTS...UNRESTRICTED VIS AND SKC THROUGH THURSDAY AFTERNOON.

&&

.MARINE...
A LOW PRESSURE TROUGH WILL MOVE THROUGH SOUTHERN CALIFORNIA THURSDAY
NIGHT THROUGH SATURDAY BRINGING GUSTY WINDS AND SHOWERS. WINDS WILL
INCREASE TO 15-25 KT FRIDAY WITH GUSTS TO 30 KT...HIGHEST IN THE
OUTER WATERS. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY
NIGHT.

A 7-8 FT/14 SECOND WEST-NORTHWEST SWELL ARRIVING TONIGHT WILL
CONTINUE THROUGH SATURDAY. THIS LONGER PERIOD SWELL COMBINED WITH
STEEP SHORT PERIOD WIND WAVES WILL RESULT IN HAZARDOUS BOATING
CONDITIONS. COMBINED SEAS OF 7-10 FEET ARE EXPECTED IN THE OUTER
WATERS FRIDAY...AND FROM 4-7 IN THE INNER WATERS. A SMALL CRAFT
ADVISORY WILL LIKELY BE ISSUED AS THE STORM NEARS.

THE ELEVATED SWELL AND SURF COULD ALSO COMBINE WITH ASTRONOMICAL
HIGH TIDES TO PRODUCE MINOR COASTAL FLOODING DURING THE MID-MORNING
HOURS FRIDAY AND SATURDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...PG
AVIATION/MARINE...MGM
Hazardous weather outlook, Feb 6, 4:00 AM PST, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST WED FEB 6 2013

CAZ042-043-048-050-055>058-060>062-PZZ750-775-071200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 AM PST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...PATCHY
FOG AND DRIZZLE WILL BE POSSIBLE ALONG AND WEST OF THE MOUNTAINS
THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR LATE THURSDAY NIGHT THROUGH SUNDAY...A COLD AND DEEP PACIFIC
SYSTEM WILL BRING A SERIES OF DISTURBANCES ACROSS SOUTHERN
CALIFORNIA. AS A RESULT...MUCH COLDER WEATHER WILL PREVAIL...WITH
PERIODS OF SHOWERS AND LOWER ELEVATION SNOW SHOWERS POSSIBLE. A
SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO BE POSSIBLE...MAINLY ON
LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF HEAVY RAIN...AND
WATER SPOUTS. SNOW LEVELS WILL FALL FROM BETWEEN 5000 AND 6000
FEET ON THURSDAY NIGHT TO BETWEEN 2500 AND 3500 FEET BY FRIDAY
AFTERNOON...AND REMAIN BETWEEN 3000 AND 4000 FEET THROUGH THE
WEEKEND. LOCALLY LOWER SNOW LEVELS MAY BE POSSIBLE LATE FRIDAY AND
SATURDAY. STRONG AND GUSTY WINDS WILL ALSO BE POSSIBLE IN THE
MOUNTAINS AND DESERTS STARTING LATE THURSDAY NIGHT THROUGH FRIDAY...WITH
LOCAL GUSTS TO 65 MPH.

SUNDAY NIGHT THROUGH TUESDAY...ALTHOUGH DRIER CONDITIONS WILL
DEVELOP...COLD OVERNIGHT TEMPERATURES WILL BE POSSIBLE...WITH
PATCHY FROST POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PALMER

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:02 AM PSTSmall Craft AdvisorySGX54 hr
Feb 7, 2:40 AM PSTWinter Weather AdvisorySGXRiverside, San Bernardino, San Diego9 hr
Feb 7, 5:20 AM PSTDense Fog AdvisorySGXRiverside, San Bernardino4 hr
Feb 7, 11:58 AM PSTWinter Storm WarningSGXRiverside, San Bernardino, San Diego39 hr
Feb 7, 12:18 PM PSTCoastal Flood AdvisorySGXSan Diego45 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.